Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2005, 3:38 PM CDT for Wayne County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 3:38 PM CDT (20:38 UTC)
- Expired
- May 19, 2005, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 138 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 192039 SVROHX TNC181-192115- /O.NEW.KOHX.SV.W.0099.050519T2038Z-050519T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 338 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WAYNE COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN HARDIN COUNTY...OR ABOUT 12 MILES SOUTHEAST OF SAVANNAH...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN WAYNE COUNTY AT 350 PM CDT LAT...LON 3519 8808 3501 8811 3494 8769 3512 8763 $$ 04
1 follow-up statement
000 WWUS54 KOHX 192105 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 404 PM CDT THU MAY 19 2005 TNC181-192115- /O.CON.KOHX.SV.W.0099.000000T0000Z-050519T2115Z/ WAYNE TN- 404 PM CDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR SOUTHERN WAYNE COUNTY... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF COLLINWOOD...OR ABOUT 17 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COLLINWOOD BY 410 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR THE AREA. LAT...LON 3518 8797 3502 8798 3502 8760 3519 8757 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:10 PM CDT, 28 minutes earlier.
Area forecast discussion, May 19, 3:10 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT THU MAY 19 2005 .DISCUSSION... LATEST ANALYSIS SHOWING AIRMASS QUITE UNSTABLE ACROSS THE REGION THIS AFTERNOON. A SURFACE FRONT IS SHOWING UP SITTING TO THE NORTH THE CWA...WITH A FAIRLY GOOD OUTFLOW NEARING THE MS RIVER. ALOFT... ML/UL LOWS SPINNING OVER THE GREAT LAKES. LL BOUNDARY TO THE NORTH LOOKS TO STAY NEARLY STATIONARY THROUGH 06Z OR SO WHILE A WEAK WAVE RIDES ALONG IT...THEN START SLIPPING SOUTHWARD OVERNIGHT WITH PUSH OF OPENING UPPER LOWS. THIS PROCESS WILL KEEP THE CWA IN A FAVORABLE AREA OF MODERATE/DEEP MOISTURE AND UVV THROUGH THE NIGHT...WITH COLD POOL ALOFT MOVING OVER THE AREA LATE INCREASING INSTABILITY FURTHER TOWARD 12Z. PLAN TO RUN WITH LIKELY POPS OVERNIGHT...HIGHER EAST. CURRENT WATCH MAY EXPAND SOUTH AND EAST LATER. SCATTERED-NUMEROUS SHWRS/TSTMS EXPECTED TO CONTINUE INTO EARLY FRIDAY AFTERNOON...ESPECIALLY EAST. COLD FRONT ALONG WITH SHARP UPPER TROF AXIS OVER NORTHERN KY VICINITY AROUND 12Z WILL PUSH TO NEAR CSV AROUND 18Z. PLAN TO KEEP LIKELY POPS RUNNING BNA EAST THROUGH THE MORNING...CHANCE WEST...THEN SLOWLY RAMP POPS DOWN IN THE AFTERNOON WEST TO EAST...AS FRONTAL BOUNDARY AND UPPER TROF MOVE TOWARD THE ATLANTIC SEABOARD AND DRYING BEGINS. DRY AIR BEHIND THE FRONT WILL SETTLE ON THE REGION THROUGH SATURDAY EVENING BUT A WEAK FRONTAL BOUNDARY AND MOISTURE SOURCE WILL PUSH ACROSS ON SUNDAY IN ML/UL NORTHWEST FLOW. MOISTURE AND INSTABILITY MAY BE ENOUGH FOR A SHOWER OR TWO IN THE AFTERNOON BUT WILL LEAVE POPS OUT FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 78 61 80 / 70 60 10 10 CLARKSVILLE 65 78 59 81 / 70 40 10 10 CROSSVILLE 62 73 55 75 / 80 70 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, May 19, 5:30 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 19 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-2011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE CENTER AND ITS ASSOCIATED COLD FRONT ARE EXPECTED TO MOVE SOUTHEASTWARD TOWARD THE MIDSTATE THROUGH TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW THUNDERSTORMS...MAINLY IN THE EXTREME WEST AND NORTHWEST SECTIONS OF THE MIDSTATE...MAY CONTAIN DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PASS THE MIDSTATE ON FRIDAY AND CONTINUE MOVING SOUTHWARD ON FRIDAY NIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...TAPERING OFF FRIDAY NIGHT. HIGH PRESSURE WILL PUSH INTO THE AREA ON SATURDAY AND SUNDAY. ANOTHER COOL FRONT WILL PUSH THROUGH THE AREA SUNDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS. NO SIGNIFICANT WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. JLM
In the hours before
Local storm report, May 19, 2:03 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/19/2005 MONTGOMERY TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
STEIGERWALDTLocal storm report, May 19, 3:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/19/2005 MONTGOMERY TN EMERGENCY MNGR
ROOF PARTIALLY OFF APPARTMENT BUILDING...OCCURRED IN NEW
PROVIDENCE AREA
0149 PM HAIL 3 E CLARKSVILLE 36.56N 87.29W
05/19/2005 1.00 INCH MONTGOMERY TN EMERGENCY MNGR
OCCURRED AT DUNBAR CAVE STATE PARK
0204 PM HAIL 3 E CLARKSVILLE 36.56N 87.29W
05/19/2005 1.00 INCH MONTGOMERY TN EMERGENCY MNGR
OCCURRED AT DUNBAR CAVE STATE PARK
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:12 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| May 19, 1:51 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| May 19, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 34 min |
| May 19, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Maury, Williamson | 45 min |
| May 19, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| May 19, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 46 min |
| May 19, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 63 min |
| May 19, 4:53 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 37 min |
| May 19, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.